EconPapers    
Economics at your fingertips  
 

CELLULAR AUTOMATA CRYPTOGRAPHIC MODEL BASED ON BI-DIRECTIONAL TOGGLE RULES

G. M. B. Oliveira (), A. R. Coelho and L. H. A. Monteiro
Additional contact information
G. M. B. Oliveira: Pós-Graduação em Engenharia Elétrica, Universidade Presbiteriana Mackenzie, Rua da Consolação 896, Edificio Amantino Vassão, térreo, 01302-907, São Paulo, SP, Brazil;
A. R. Coelho: Pós-Graduação em Engenharia Elétrica, Universidade Presbiteriana Mackenzie, Rua da Consolação 896, Edificio Amantino Vassão, térreo, 01302-907, São Paulo, SP, Brazil
L. H. A. Monteiro: Pós-Graduação em Engenharia Elétrica, Universidade Presbiteriana Mackenzie, Rua da Consolação 896, Edificio Amantino Vassão, térreo, 01302-907, São Paulo, SP, Brazil;

International Journal of Modern Physics C (IJMPC), 2004, vol. 15, issue 08, 1061-1068

Abstract: Cellular automata (CA) are discrete dynamical systems that can be employed as cryptography algorithms. Irreversible CA with toggle rules — either to the right or to the left — were already proposed for encrypting. However, the similarity between ciphertexts when the plaintext is submitted to a small perturbation was identified as a flaw in this model. Here, such a model is altered by using bi-directional toggle CA rules instead of one-directional ones. Numerical experiments showed that the similarity flaw was eliminated by considering this modification, obtaining protection against differential cryptanalysis.

Keywords: Cellular automata; cryptography; toggle rules (search for similar items in EconPapers)
Date: 2004
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0129183104006583
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijmpcx:v:15:y:2004:i:08:n:s0129183104006583

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0129183104006583

Access Statistics for this article

International Journal of Modern Physics C (IJMPC) is currently edited by H. J. Herrmann

More articles in International Journal of Modern Physics C (IJMPC) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijmpcx:v:15:y:2004:i:08:n:s0129183104006583